Alert archive / Florida / Wind Chill Advisories in 2022

Wind Chill Advisory 3, NWS Melbourne, FL

March 12, 20226 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Mar 12, 2022, 2:34 AM EST for 6 counties in Florida. It took effect at Mar 13, 2022, 1:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2022, 2:34 AM EST (07:34 UTC)
In effect from
Mar 13, 2022, 1:00 AM EST
Expired
Mar 13, 2022, 9:00 AM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2022-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2022-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
984 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.6
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

750 
WWUS42 KMLB 120734
WSWMLB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Melbourne FL
234 AM EST Sat Mar 12 2022

FLZ041-044>047-053-058-141-144-147-131300-
/O.NEW.KMLB.WC.Y.0003.220313T0600Z-220313T1300Z/
Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard-
Osceola-Okeechobee-Coastal Volusia-Southern Lake-Northern Brevard-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, 
Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, 
Okeechobee, Daytona Beach, New Smyrna Beach, Ormond Beach, 
Clermont, Mascotte, Groveland, Cocoa, and Titusville
234 AM EST Sat Mar 12 2022

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM EST TO 9 AM EDT
SUNDAY...

* WHAT...Cold wind chills expected. Expect wind chills to range
  from 30 to 35 degrees early Sunday and continuing through 
  daybreak.

* WHERE...Inland Volusia, Northern Lake, Orange, Seminole, 
  Southern Brevard, Osceola, Okeechobee, Coastal Volusia, 
  Southern Lake and Northern Brevard County.

* WHEN...1 AM to 8 AM Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Make sure you dress
appropriately for the cold weather, including a coat, a hat and
gloves.

$$
1 follow-up statement
351 
WWUS42 KMLB 122024
WSWMLB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Melbourne FL
324 PM EST Sat Mar 12 2022

FLZ041-044>047-053-058-141-144-147-131300-
/O.CON.KMLB.WC.Y.0003.220313T0600Z-220313T1300Z/
Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard-
Osceola-Okeechobee-Coastal Volusia-Southern Lake-Northern Brevard-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, 
Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, 
Okeechobee, Daytona Beach, New Smyrna Beach, Ormond Beach, 
Clermont, Mascotte, Groveland, Cocoa, and Titusville
324 PM EST Sat Mar 12 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM EST TO 9 AM
EDT SUNDAY...

* WHAT...Cold wind chills expected. Expect wind chills to range
  from 25 to 35 degrees late tonight and continuing through 
  daybreak Sunday.

* WHERE...Inland Volusia, Northern Lake, Orange, Seminole, 
  Southern Brevard, Osceola, Okeechobee, Coastal Volusia, 
  Southern Lake and Northern Brevard County.

* WHEN...1 AM to 9 AM Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Make sure you dress
appropriately for the cold weather, including a coat, a hat and
gloves.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Mar 11, 10:00 PM EST, 4 hours 34 minutes earlier.

Area forecast discussion, Mar 11, 10:00 PM EST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1000 PM EST Fri Mar 11 2022

.DISCUSSION...

...Strong to Severe Storms Expected Saturday Along A Fast Moving
Squall Line On Saturday...

...Turning Much Colder Saturday Night Into Sunday...

Rest of Tonight...Shower and thunderstorm activity tonight will
focus along a stalled frontal boundary in northern FL. A light
shower or two could develop in the moist southerly flow in our
area. Otherwise, it should remain dry as we await the arrival of
a strong cold front Saturday morning. Overnight temps in the upper
60s to low 70s.

Saturday...(Modified Previous Discussion) A strong cold front
moves through the area into Saturday with a fast moving squall
line ahead of this boundary strong to severe storms across the
area. This line will initially move into Lake/Volusia counties
toward mid-morning and quickly sweep southeast through the area
and into south FL and offshore the Treasure Coast by late
afternoon.

The greatest potential for severe weather will be as this line
initially moves into northern portions of east-central FL, but
severe potential will still exist for the entire area.

Wind gusts to 60+ mph, frequent lightning strikes, and heavy
downpours will be the main threats. However, hail up to quarter
size and a brief tornado or two will also be possible.

Windy conditions are expected to develop ahead of and behind the
strong cold front, and a Wind Advisory will be in effect for all
of Saturday. Sustained southwest to west winds of 20 to 25 mph and
gusts up to 35 mph are expected.

&&

.AVIATION...

VFR conditions prevail through tonight. Then, a line of strong to
severe storms will cross the area Saturday morning and afternoon
ahead of a strong cold front. TEMPO groups were added to all TAF
sites, indicating likely period of storm impacts. The strongest
storms could produce wind gusts of 40-50kt and reduce VISBY to
IFR/LIFR conditions. Outside of thunderstorm activity, it will
become very wind as sustained southwest to west winds increase to
20-25 knots late morning into the afternoon.

&&

.MARINE...

Rest of Tonight-Saturday...Hazardous marine conditions are
expected to develop across the local waters late tonight into
Saturday as a strong cold front sweeps through. A Small Craft
Advisory goes into effect after midnight as south winds increase
to 20-25. Then, a Gale Warning goes into effect for Saturday as
winds increase 25-30 knots with frequent gusts to Gale force. Seas
build to 5-6 feet tonight, then up to 7-10 feet offshore tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  76  39  64 /  20  90   0   0
MCO  69  79  41  67 /  10  90   0   0
MLB  71  80  45  66 /  10  80  10  10
VRB  71  82  47  69 /  10  80  10  10
LEE  69  75  36  64 /  10  90   0   0
SFB  68  78  39  65 /  10  90   0   0
ORL  70  79  41  67 /  10  90   0   0
FPR  71  83  48  69 /  10  80  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 9 AM to 7 PM EST Saturday for Coastal Volusia-
     Indian River-Inland Volusia-Martin-Northern Brevard-
     Northern Lake-Okeechobee-Orange-Osceola-Seminole-Southern
     Brevard-Southern Lake-St. Lucie.

AM...Small Craft Advisory from 1 AM to 7 AM EST Saturday for Flagler
     Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
     Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter
     Inlet 20-60 nm-Volusia-Brevard County Line to Sebastian
     Inlet 0-20 nm.

     Small Craft Advisory from 4 AM to 4 PM EDT Sunday for Flagler
     Beach to Volusia-Brevard County Line 0-20 nm-Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
     60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
     nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

     Gale Warning from 7 AM EST Saturday to 4 AM EDT Sunday for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 0-20 nm.

     Small Craft Advisory from 1 AM to 4 AM EST Saturday for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
     Brevard County Line to Sebastian Inlet 20-60 nm.

     Gale Warning from 4 AM EST Saturday to 4 AM EDT Sunday for
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

&&

Rodriguez/Sedlock
Hazardous weather outlook, Mar 11, 9:26 PM EST, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
926 PM EST Fri Mar 11 2022

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-121200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
926 PM EST Fri Mar 11 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
Marine conditions will deteriorate tonight as south winds
increase to 15 to 20 knots and seas build up to 6 feet. Winds
continue to increase, becoming 20-25 knots prior sunrise Saturday.
A Small Craft Advisory go into effect late tonight across all the
local waters.

.RIP CURRENT IMPACT...
There is a moderate risk of rip currents at all Central Florida
Atlantic beaches.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A line of fast moving, strong lightning storms will cross the area
rapidly from north to south Saturday morning and afternoon.

Severe Thunderstorm Threat: Strong to severe storms will reach
Lake, Volusia, Seminole, and Orange Counties between 8 to 9 am,
then reach Osceola and Brevard Counties between 11 am and noon,
and reach the Treasure Coast and Okeechobee County between noon
and 1 pm.

The main threats expected with this line of storms will be strong
to damaging wind gusts of 60 mph, hail up to quarter size, and
frequent lightning strikes. A brief tornado or two is also
possible, mostly from Osceola to Brevard Counties northward.

Waterspout Threat: A waterspout or two will be possible as the
line of strong to severe storms moves offshore from the coast. The
threat for waterspouts will be greatest north of Sebastian Inlet.

Marine Thunderstorm Wind Gust Threat: Wind gusts in excess of 35
knots are likely as a line of strong to severe storms crosses the
local waters and area lakes. A few wind gusts of 50 knots or
greater will be possible in the strongest storms.

Marine Wind and Sea Threat: Gale conditions are expected to
develop across all the local waters ahead of and behind a strong
cold front. Southwest winds of 20 to 25 knots Saturday morning
increase to 25 to 30 knots in the afternoon with frequent gusts to
gale force expected.

High Wind Threat: Windy conditions develop across the area on
Saturday as southwest to west winds increase to 20 to 25 mph with
gusts up to 35 mph. A Wind Advisory is in effect.

Excessive Cold Threat: Expect significantly colder temperatures
late Saturday night behind the cold front. Air temperatures drop
to the mid to upper 30s along and west of Interstate 4, with wind
chill readings possible in the upper 20s to lower 30s. From south
of Interstate 4 to Lake Okeechobee expect temperatures in the upper
30s to around 40 degrees, with wind chills in the low to mid 30s.
A Wind Chill Advisory will likely be issued for all of east-
central Florida for Saturday night into Sunday morning.

Hazardous boating conditions on Saturday will continue for
portions of the Atlantic waters through early Monday.

The rip current risk will become high to extreme on Sunday and
remain high into early next week.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather Saturday morning and Saturday
afternoon, and self activate if needed.

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:55 PM ESTWind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia22 hr
Mar 11, 9:02 PM ESTSmall Craft AdvisoryMLB10 hr
Mar 12, 8:43 AM ESTSevere Thunderstorm WarningMLBLake, Orange, Seminole, Volusia47 min
Mar 12, 9:30 AM ESTSevere Thunderstorm WarningMLBBrevard, Lake, Orange, Seminole, Volusia45 min
Mar 12, 9:33 AM ESTSpecial Marine WarningMLB117 min
Mar 12, 10:02 AM ESTSevere Thunderstorm WarningMLBOrange, Osceola28 min
Mar 12, 10:15 AM ESTSevere Thunderstorm WarningMLBBrevard, Orange, Osceola, Seminole, Volusia45 min
Mar 12, 10:55 AM ESTSpecial Weather StatementMLBOsceola50 min
Mar 12, 11:24 AM ESTSpecial Weather StatementMLBOkeechobee36 min
Mar 12, 11:30 AM ESTSpecial Marine WarningMLB2 hr
Mar 12, 11:44 AM ESTSpecial Weather StatementMLBBrevard, Okeechobee31 min
Mar 12, 12:14 PM ESTSpecial Weather StatementMLBIndian River31 min
Mar 12, 12:27 PM ESTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie48 min
Mar 12, 12:52 PM ESTSevere Thunderstorm WarningMLBIndian River, Saint Lucie23 min
Mar 12, 1:07 PM ESTSpecial Weather StatementMLBMartin, Saint Lucie38 min
Mar 12, 1:08 PM ESTSpecial Marine WarningMLB112 min
Mar 12, 1:43 PM ESTSpecial Weather StatementMLBMartin32 min

Nearby

Wind Chill Advisories in Florida, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.